Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 28, NWS Kansas City, MO

August 20, 2010Clay County, Clinton County, Ray County, Missouri

NWS Kansas City, MO issued this tornado warning at Aug 20, 2010, 2:06 PM CDT for Clay County, Clinton County, Ray County, Missouri. It was in force for 24 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2010, 2:06 PM CDT (19:06 UTC)
Expired
Aug 20, 2010, 2:30 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Clay County, MO, Clinton County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 2:10 PM CDTTSTM WND GST 801 N Holt, MOCLINTON COUNTY EMD REPORTED WINDS OF 75 TO 80 MPH. ALSO NUMEROUS TREE DAMAGE REPORTS RECEIVED FOR HOLT AS WELL AS SOME MINOR ROOF DAMAGE.
Aug 20, 2:24 PM CDTTSTM WND GST 80Lawson, MO70-80 MPH WINDS REPORTED. HEAVY RAIN.
Aug 20, 2:25 PM CDTTSTM WND DMGHolt, MO18 INCH TREE BLOWN DOWN NUMEROUS 4-6 INCH TREE LIMBS DOWN.METAL ROOFING BLOWN OFF BUILDINGS.
Aug 20, 2:26 PM CDTTSTM WND DMGHolt, MOTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 1:58 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WFUS53 KEAX 201906
TOREAX
MOC047-049-177-201930-
/O.NEW.KEAX.TO.W.0028.100820T1906Z-100820T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
206 PM CDT FRI AUG 20 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 230 PM CDT

* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ALONG THE CLAY
  AND CLINTON COUNTY LINE NEAR THE CITY OF HOLT. THIS INCLUDES 
  INTERSTATE 35. THIS DANGEROUS STORM WAS MOVING EAST AT 45 MPH. IN
  ADDITION TO A TORNADO...EXTREME DAMAGING WINDS OF 80 TO 90 MPH ARE
  POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  LAWSON...HOLT...EXCELSIOR ESTATES...ELMIRA AND KNOXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS IN HOLD AND LAWSON NEED TO BE IN SAFE SHELTER NOW!
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3953 9393 3938 9394 3936 9448 3953 9449
TIME...MOT...LOC 1905Z 271DEG 40KT 3945 9436

$$

BOOKBINDER
2 follow-up statements
702 
WWUS53 KEAX 201923
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 PM CDT FRI AUG 20 2010

MOC047-049-177-201930-
/O.CON.KEAX.TO.W.0028.000000T0000Z-100820T1930Z/
CLAY MO-RAY MO-CLINTON MO-
223 PM CDT FRI AUG 20 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CLINTON...
NORTHWESTERN RAY AND NORTHEASTERN CLAY COUNTIES UNTIL 230 PM CDT...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND BRIEF RAIN-WRAPPED TORNADOES.  THIS DANGEROUS STORM WAS LOCATED 7
MILES SOUTH OF POLO...OR 7 MILES EAST OF LAWSON...MOVING EAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3952 9393 3938 9394 3937 9431 3953 9430
TIME...MOT...LOC 1923Z 264DEG 36KT 3946 9406

$$

BOOKBINDER
641 
WWUS53 KEAX 201931
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 PM CDT FRI AUG 20 2010

MOC047-049-177-201941-
/O.EXP.KEAX.TO.W.0028.000000T0000Z-100820T1930Z/
CLAY MO-RAY MO-CLINTON MO-
231 PM CDT FRI AUG 20 2010

...THE TORNADO WARNING FOR SOUTHEASTERN CLINTON...NORTHWESTERN RAY
AND NORTHEASTERN CLAY COUNTIES HAS EXPIRED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE AREA. DAMAGING STRAIGHT LINE WINDS UP TO 80 MPH HAVE BEEN 
REPORTED IN THE LAWSON AREA...AND WILL IMPACT FAR SOUTHERN CALDWELL 
AND MUCH OF CENTRAL AND NORTHERN RAY COUNTY THROUGH 3 PM.

LAT...LON 3952 9393 3938 9394 3937 9431 3953 9430
TIME...MOT...LOC 1923Z 264DEG 36KT 3945 9406

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Aug 20, 6:32 AM CDT, 7 hours 34 minutes earlier.

Area forecast discussion, Aug 20, 6:32 AM CDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 AM CDT FRI AUG 20 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

DISTINCT PV ANOMALY TRAVERSING EAST THROUGH NRN COLORADO THIS
MORNING HAS AIDED IN SUBSTANTIAL DOWNSTREAM HEIGHT FALLS AND ASCENT
VIA ISENTROPIC MECHANISMS AND LLJ FORCING THROUGH THE CNTRL PLAINS.
THE LAST VESTIGES OF SEASONABLY DRIER AIR COULD BE SEEN IN 00Z
REGIONAL SOUNDINGS AND SFC OBSERVATIONS OF LOWER/MID 60 DEWPOINTS
THROUGH THE MID MISSOURI RIVER VALLEY...HOWEVER INCREASING MOIST
SUBTROPICAL FLOW ABOUT A SRN PLAINS RIDGE AXIS AND LOWER 70
BOUNDARY LAYER DEWPOINTS ENCROACHING FROM ALL DIRECTIONS WILL LEAD
TO AN INCREASINGLY UNSTABLE AIRMASS THROUGH THE MORNING AND EARLY
AFTERNOON HOURS.

FORCED ASCENT SHOULD CONTINUE THROUGH THE MORNING AND INTO THE
AFTERNOON AHEAD OF THE AFOREMENTIONED PV ANOMALY THROUGH COLLOCATED
FLOW ACROSS STEEPENING ISENTROPIC SURFACES AND DIFFLUENCE ALOFT
WITHIN THE RIGHT ENTRANCE REGION OF A JET SEGMENT LIFTING INTO THE
WRN GREAT LAKES. ONGOING CONVECTION FROM SERN NEBRASKA THROUGH CNTRL
KANSAS SHOULD BE MAINTAINED SOMEWHAT IN INTENSITY AND
COVERAGE...WITH FURTHER DOWNSTREAM DEVELOPMENT EXPECTED BY PEAK
AFTERNOON HEATING. THE WARM SECTOR ENVIRONMENT SHOULD BECOME
CHARACTERIZED BY MLCAPES AROUND 3000 J/KG (MUCAPES APPROACHING 4000
J/KG)...THOUGH DEEP LAYER 0-6KM SHEAR MAY BE LIMITED TO AROUND 30-40
KTS MAXIMUM...YIELDING A PREDOMINANT MULTI-CELL CLUSTER STORM MODE.
REGARDLESS...MODEL BUFR SOUNDINGS DO INDICATE A PERIOD OF STEEPER
MIDLEVEL LAPSE RATES UPON CONVECTIVE INTENSIFICATION EARLY THIS
AFTERNOON...SUCH THAT DEEPER AND MORE ORGANIZED THUNDERSTORM
UPDRAFTS WOULD SUPPORT LARGER HAIL. HOWEVER...THE GREATEST THREAT
APPEARS TO BE DAMAGING WINDS WITH THE POTENTIAL FOR COLLAPSING
MULTI-CELL TOWERS AND HIGHER CLOUD BASES (T/TD SPREADS ON THE ORDER
OF 20F) SUPPORTIVE FOR EFFICIENT COLD POOL GENERATION. THERE IS THE
OPPORTUNITY THAT MORE EXTENSIVE MIDLEVEL CLOUD DEVELOPMENT THIS
MORNING COULD HINDER EVENTUAL ATMOSPHERIC DESTABILIZATION...AND
LIMIT SEVERE CHANCES (THIS WOULD BE MOST LIKELY IN THE NWRN 1/2 OF
THE FORECAST AREA).

CONSIDERED...ALTHOUGH EVENTUALLY REJECTED...TWO POSSIBLE HEADLINES
THROUGH TONIGHT. FIRST...LOCATIONS FROM EAST CENTRAL KANSAS THROUGH
CNTRL MISSOURI WILL HAVE THE BEST OPPORTUNITY TO WARM INTO THE
MIDDLE 90S THROUGH MID AFTERNOON...AND COMBINED WITH DEWPOINTS IN
THE LOWER 70S...COULD HAVE HEAT INDEX VALUES REACH THE 100-105
DEGREE RANGE. THINKING INCREASED SUBTROPICAL MOISTURE AND ISENTROPIC
ASCENT FORCING ACCAS DEVELOPMENT WILL LIMIT HIGH TEMPERATURES...AND
MORE FILTERED SUNSHINE WILL TEMPER MOST HEAT RELATED IMPACTS.
SECOND...CONSIDERED A FLASH FLOOD WATCH HEADLINE THROUGH THE ERN
PARTS OF THE FORECAST AREA...THOUGH UNCERTAINTY REGARDING A MORE
PRECISE PLACEMENT AND TIMING OF HEAVIER QPF PRECLUDED A WATCH AT
THIS TIME. GIVEN PWATS INCREASING AOA 2 INCHES AND LLJ VEERING INTO
THE BACK EDGE OF ANY CONVECTIVE BOUNDARY THIS EVENING...THE
POTENTIAL IS CERTAINTY PRESENT. HOWEVER...WITH SOIL MOISTURE
ANOMALIES FALLING QUICKLY...FFG VALUES INCREASING
SIGNIFICANTLY...AND A LACK OF HEAVIER ANTECEDENT RAINFALL IN THE
RECENT PAST...FEEL FLASH FLOOD THREAT WOULD BE MORE LOCALIZED...AND
MAY ACTUALLY END UP MORE TOWARDS CNTRL AND ERN MISSOURI WITH MORE
PREVALENT DOWNGLIDE RAPIDLY ADVECTING SOUTHEAST IN THE WAKE OF THE
CONVECTIVE CLUSTERS AND ASSOCIATED PROGRESSIVE WAVE.

LITTLE CHANGE MADE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH
STRONGER HIGH AMPLITUDE RIDGING DEVELOPING FROM THE DESERT SOUTHWEST
THROUGH CNTRL PLAINS...PROMOTING SFC PRESSURE RISES ACROSS THE UPPER
MIDWEST AND A DRIER ELY BOUNDARY LAYER FETCH. GIVEN HEIGHTS AND
TEMPERATURES ALOFT...HAVE CONTINUED TO ADVERTISE BOTH HIGHS AND LOWS
SLIGHTLY ABOVE CLIMATOLOGY AND NEAR THE ENSEMBLE MEAN...THOUGH
NOTHING NEAR THE OPPRESSIVE HEAT EXPERIENCE EARLIER IN THE MONTH.

21

&&

.AVIATION...

FOR THE 12Z TAFS...VFR CONDITIONS ARE EXPECTED AT THE TERMINALS
TODAY WITH THE EXCEPTION OF ANY THUNDERSTORM ACTIVITY. STORMS WILL
LIKELY DEVELOP IN THE HEAT OF THE AFTERNOON AHEAD OF AN APPROACHING
FRONT. HAVE TEMPO IN THE MOST LIKELY HOURS THAT STORMS WILL MOVE INTO
THE TERMINALS...BUT INCLUDED VCTS BEFORE AND AFTER AS THE STORMS MAY
DEVELOP EARLY OR LINGER LATE. OTHERWISE...SOME CONCERNS THAT EARLY
MORNING HOURS OF SATURDAY MAY EXPERIENCE SOME IFR TO LIFR SURFACE
VISIBILITIES DUE TO CLEARING SKIES...MOIST GROUND...AND COOLER
TEMPERATURES AT THE TERMINALS BEHIND THE FRONT. STILL...MANY
QUESTIONS ABOUT THE POST FRONT ENVIRONMENT REMAIN...SO HAVE HELD OFF
PUTTING ANYTHING IN THE TAFS AT THIS TIME.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 20, 12:46 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 PM CDT FRI AUG 20 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1246 PM CDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON THROUGH
LATE THIS EVENING ACROSS PORTIONS OF NORTHEASTERN KANSAS THROUGH WEST
CENTRAL MISSOURI AND INTO NORTHEAST AND CENTRAL MISSOURI.

ONGOING THUNDERSTORM ACTIVITY IN NORTHEAST KANSAS IS EXPECTED TO GAIN
STRENGTH THIS AFTERNOON AS IT MOVES INTO A MORE UNSTABLE AIRMASS
ACROSS PORTIONS OF NORTHWESTERN AND NORTHERN MISSOURI. ADDITIONAL
THUNDERSTORMS MAY DEVELOP ON THE SOUTHERN END OF THIS LINE AS IT
TRACKS TO THE EAST. THE PRIMARY HAZARDS WITH ANY OF THESE STORMS
WILL BE FROM DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

THE THUNDERSTORMS MAY THEN GRADUALLY ORGANIZE INTO A LARGER SQUALL
LINE OR COMPLEX DURING THE EVENING HOURS...WITH DAMAGING WINDS AND
HEAVY RAINFALL POSSIBLE ACROSS THE CENTRAL AND EASTERN PORTIONS OF
MISSOURI. THUNDERSTORMS MAY TEMPORARILY STALL OVER SOME LOCATIONS OF
CENTRAL AND NORTHEAST MISSOURI THIS EVENING...WITH THE POTENTIAL FOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.

CDB

In the hours before

Local storm report, Aug 20, 1:16 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND GST     1 S ATCHISON            39.55N 95.13W
08/20/2010  E60 MPH          ATCHISON           KS   TRAINED SPOTTER

            HEAVY RAIN WITH WINDS GUSTS 50-60MPH.

&&

KBRONIS
Local storm report, Aug 20, 1:26 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
126 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     BLIZZARD         6 NW WESTON             39.48N 94.98W
08/20/2010                   PLATTE             MO   TRAINED SPOTTER

            HEAVY RAIN WINDS GUSTING 55-60 MPH.

&&

KBRONIS
Local storm report, Aug 20, 1:28 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
128 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     6 NW WESTON             39.48N 94.98W
08/20/2010  E60.00 MPH       PLATTE             MO   TRAINED SPOTTER

            HEAVY RAIN WINDS GUSTING 55-60 MPH.

&&

KBRONIS
Local storm report, Aug 20, 1:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     PLATTE CITY             39.36N 94.78W
08/20/2010                   PLATTE             MO   LAW ENFORCEMENT

            TREE BLOCKING HWY 45 NEAR IATAN.

&&

KBRONIS
Local storm report, Aug 20, 1:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
155 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     SMITHVILLE              39.38N 94.57W
08/20/2010  E0 MPH           CLAY               MO   TRAINED SPOTTER

            WINDS GUSTING 65-70 MPH.

&&

KBRONIS
Local storm report, Aug 20, 1:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
158 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     SMITHVILLE              39.38N 94.57W
08/20/2010  E70.00 MPH       CLAY               MO   TRAINED SPOTTER

            WINDS GUSTING 65-70 MPH.

&&

KBRONIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 1:03 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte42 min
Aug 20, 1:16 PM CDTSevere Thunderstorm WarningEAXPlatte44 min
Aug 20, 1:38 PM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more37 min
Aug 20, 1:45 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray35 min
Aug 20, 2:16 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb, Livingston29 min
Aug 20, 2:27 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Lafayette, Ray33 min
Aug 20, 2:37 PM CDTSpecial Weather StatementEAXDaviess, Grundy38 min
Aug 20, 2:50 PM CDTSpecial Weather StatementEAXRandolph40 min
Aug 20, 2:59 PM CDTSpecial Weather StatementEAXClay46 min
Aug 20, 3:06 PM CDTSpecial Weather StatementEAXCarroll, Ray39 min
Aug 20, 3:11 PM CDTSpecial Weather StatementEAXMercer49 min
Aug 20, 3:38 PM CDTSpecial Weather StatementEAXChariton, Linn, Sullivan37 min
Aug 20, 4:02 PM CDTSpecial Weather StatementEAXAdair, Macon, Randolph, Schuyler43 min
Aug 20, 4:30 PM CDTSpecial Weather StatementEAXMacon, Randolph, Schuyler30 min
Aug 20, 4:44 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Randolph31 min
Aug 20, 4:50 PM CDTSpecial Weather StatementEAXCaldwell, Livingston25 min
Aug 20, 5:15 PM CDTSpecial Weather StatementEAXCaldwell, Livingston45 min
Aug 20, 5:25 PM CDTRiver Flood WarningEAXAndrew, Buchanan16 hr
Aug 20, 5:44 PM CDTSpecial Weather StatementEAXJackson31 min
Aug 20, 6:19 PM CDTSpecial Weather StatementEAXRay26 min
Aug 20, 6:49 PM CDTFlash Flood WarningEAXRandolph6 hr

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.